hi ive been given citalopram only 10mg once a day and i have been told it will take 4days to kick in i have been so scared to take them as ive read on the net the things that can happen n i saw the word suicidal n thought no way am i having that bad mistake reading things on the net then i came across this site and i have only seen so far of 3 or 4 bad things but like my husband says it dont men im going to get the same side affects as others every one is diffrent so have decided to give it ago but am not sure the best time to take it i was thinking morning please could some help me with that plz and sure how u can comment or anything thank u guys
Best time to take citalopram I am on 10mg?
Question posted by hhh27 on 8 Feb 2015
Last updated on 9 February 2015 by Delila
sorry i got put on these tablets for anxiety attacks as i always think i have a medical problem with me and something is going to happen but dont so all in my head and its called obsessive illness/death anxiety attacks
Hi, Kaismama is correct in saying that it takes 4 weeks (give or take) for Citalopram to work to it's full potential. You can start to feel better before this time, but 4 weeks is the guideline time period for when you can expect significant results... The majority of people take Citalopram in the morning. It can be taken at night, but can interrupt your sleep pattern. It is important to take the medication at the same time every day. There are several potential side effects that you could suffer with, and these types of medications are known to make you feel worse before you feel better (up to 4 weeks, but not necessarily this long), to what extent varies from person to person. I started taking Citalopram several years ago now and it has changed my life for the better. I would always suggest giving it a try. My mum also takes 10mg to treat her anxiety. Your doctor may keep you on this dose or possibly increase it after 3 or 4 weeks. I hope you find the same success as i have...
Did you hear it right? It takes about 4 WEEKS to reach peak effect. 10 mg isn't much at all. Your dr is starting you out slow. Its going to need to be increased to 20 in a week or so. Your husband is correct. The suicidal warning is something that all antidepressants carry. Its a requirement from the FDA. It does not mean that you are going to become suicidal. Side effects are listed if 1% of the population has had them. Most people have very few of them if any.
- Citalopram uses and safety info
- Citalopram information for Healthcare Professionals (includes dosage details)
- Side effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.